MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET GLENOID LONG DRILL BIT 3.2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US LATARJET GLENOID LONG DRILL BIT 3.2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 285300
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.D4: lot number and h4 unknown.
 
Event or Problem Description
It was reported that after completing a right latarjet shoulder surgical procedure, it was observed that while the staff were cleaning the latarjet glenoid long drill bit 3.2 device and were using a wire to remove bone from the cannulated drill, the wire became stuck and unable to remove.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.D4: lot number added, udi updated.H4: added.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: h4: updated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: ¿ the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.¿ visual inspection found that latarjet glenoid long drill bit 3.2 had a wire guide inside of the shaft.Upon visualization under magnification, the tip was found to be nicked.No other anomalies could be observed.The overall complaint was confirmed as the observed condition of the latarjet glenoid long drill bit 3.2 would contribute to the complained device issue.¿ based on the investigation findings, the potential cause can be traced to procedural variables, such handling of the device or product interaction during procedure, the device may have become stuck due to accumulation of biological matter, therefore, the tip guide wire got stuck.As per ifu, inspect the instruments before use for integrity and compatibility in order to ensure proper functionality and safety.Replace all dull instruments.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review
=
> a manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.

Brand Name
LATARJET GLENOID LONG DRILL BIT 3.2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20992885
Report Number1221934-2024-04580
Device Sequence Number14594231
Product Code LXH
UDI-Device Identifier10886705018093
UDI-Public(01)10886705018093(10)23D01
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285300
Device Lot Number23D01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/22/2025
01/28/2025
02/04/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/27/2025
01/29/2025
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown